Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Descriptive complexity of function spaces

Authors: D. Lutzer, J. van Mill and R. Pol
Journal: Trans. Amer. Math. Soc. 291 (1985), 121-128
MSC: Primary 54C35; Secondary 03E15, 04A15, 54H99
MathSciNet review: 797049
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that $ {C_\pi }(X)$, the set of continuous, real-valued functions on $ X$ topologized by the pointwise convergence topology, can have arbitrarily high Borel or projective complexity in $ {{\mathbf{R}}^X}$ even when $ X$ is a countable regular space with a unique limit point. In addition we show how to construct countable regular spaces $ X$ for which $ {C_\pi }(X)$ lies nowhere in the projective hierarchy of the complete separable metric space $ {{\mathbf{R}}^X}$.

References [Enhancements On Off] (What's this?)

  • [DGLvM] J. Dijkstra, T. Grilliot, D. Lutzer and J. van Mill, Function spaces of low Borel complexity, Proc. Amer. Math. Soc. (to appear). MR 792287 (87a:54018)
  • [E] R. Engelking, General topology, Polish Scientific Publishers, Warsaw, 1977. MR 0500780 (58:18316b)
  • [K] K. Kuratowski, Topology, vol. 1, Academic Press, New York, 1966. MR 0217751 (36:840)
  • [KM] K. Kuratowski and A. Mostowski, Set theory with an introduction to descriptive theory, North-Holland, Amsterdam, 1976. MR 0229526 (37:5100)
  • [L] A. Levi, Basic set theory, Springer-Verlag, Berlin, 1979. MR 533962 (80k:04001)
  • [LM] D. Lutzer and R. McCoy, Category in function spaces. I, Pacific J. Math. 90 (1980), 145-168. MR 599327 (82k:54019)
  • [Ox$ _{1}$] J. Oxtoby, Cartesian products of Baire spaces, Fund. Math. 49 (1961), 157-166. MR 0140638 (25:4055)
  • [Ox$ _{2}$] -, Measure and category, Graduate Texts in Math., vol. 2, Springer-Verlag, New York, 1971.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54C35, 03E15, 04A15, 54H99

Retrieve articles in all journals with MSC: 54C35, 03E15, 04A15, 54H99

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society